My doctor put me on 40mg of Prednisone for 3 days, I'm wondering if this caused my severe depression/anxiety. That was just over two weeks ago and I'm a little better now, the feeling of hoplessness is going away but I still feel really depressed. I suffered with mild bouts of depression before so I wondered if maybe the medication could have triggered it. Has anyone had this experience before, did you ever go back to "normal"?
The Following User Says Thank You to sarah1515 For This Useful Post: rgenet (10-13-2011)
Prednisone is seriously psychoactive. It can cause depression, anxiety, OCD behaviors, mood swings, personality changes and mania. The most severe form of this side effect is called Steroid Psychosis. I had it a few years ago - not fun. I did go back to normal - for me anyways .
Doctors aren't suppose to (tho they do) prescribe steroids to Bipolar patients - or even their family members - because of the high risk of Steroid Psychosis.
If it's medically necessary to be on a steroid, a low dose lithium might help.
Last edited by AuntieLeela; 08-24-2008 at 03:39 PM.
I was on prednison for three weeks and I thought I was going to be checked into a mental institution!.. I just took my last one last night... But last night I was up until 3 am. crying from everything from the weight gain that happened during it.. to my kids stuff... to everything.. I sat in the gym parking lot and could not go in.. And now I am here at this board!.. I hope I go back to normal. I have a tonisllectomy and a sinus surgery at the same time this coming Thurs. so this is why they put me on it.. everyone is making me think I need counseling or something.. makes me feel awful!
My ENT gave me Prednisone for several months after I lost my hearing. I experienced severe depression and mood swings. I'm also Bipolar I, but am lucky I didn't have a manic episode. It took me quite awhile to recover from the depression and I needed antidepressants and a mood stabilizer to help control my moods. I *never* want to go through anything like that again.
dreams in neon
Bipolar I - Rapid Cycling
The following user gives a hug of support to dreams in neon: mkoopal (01-01-2011)
I had mild depression that I controlled through herbs, exercise, etc.. So,, I am sure with the antibiotics and the prednisone in combination that it did not help!.. I gained 12 pounds in three weeks on that stuff!.. I am going into a tonsillectomy and sinus surgery at the same time this week and that is why I was on all that stuff. That prednisone is evil and I will never take it again!
The following user gives a hug of support to lysjoy: mkoopal (12-30-2010)